Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 7, 2021, 9:58 PM CDT for Texas County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 9:58 PM CDT (02:58 UTC)
- Expired
- Aug 7, 2021, 10:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Hail
- 0.50 in
- Wind
- 50
County Texas County, OK
The radar
The Dodge City radar (KDDC), 166 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
399
WWUS84 KAMA 080258
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
958 PM CDT Sat Aug 7 2021
OKZ002-003-080330-
Texas OK-Beaver OK-
958 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northwestern Beaver
and central Texas Counties through 1030 PM CDT...
At 957 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hough to 7 miles southwest
of Turpin. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guymon, Hooker, Tyrone, Optima, Hough, Baker, Adams, Boyd and Turpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3671 10177 3664 10078 3699 10085 3692 10180
TIME...MOT...LOC 0257Z 290DEG 13KT 3680 10164 3678 10094
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
WardWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:20 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 7, 6:20 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 620 PM CDT Sat Aug 7 2021 .AVIATION... 00Z TAF Cycle Showers and thunderstorms are expected to impact the Dalhart, Guymon and Amarillo TAF sites between 00Z and 04Z Sunday. VFR conditions will prevail at all three TAF sites through the TAF forecast period. Winds will mainly be from the south and southwest 5 to 15 knots except east and southeast at Dalhart and Guymon. Winds will be stronger and more erratic in and near thunderstorms between 00Z and 04Z Sunday. Low level wind shear will be possible at the Amarillo TAF site between 08Z and 12Z Sunday. Schneider && .PREV DISCUSSION... /Issued 204 PM CDT Sat Aug 7 2021/ SHORT TERM...This afternoon through Tomorrow... Closely watching surface obs and satellite trends this afternoon as strong to severe thunderstorms are possible this afternoon into the early evening hours for a good portion of the Panhandles. Latest obs as we go into the early afternoon hours shows widespread Td values ranging from the mid 50s in the west to lower and mid 60s in the east. Although not an abundant amount of moisture, especially aloft in the vertical profiles, there should be suffice moisture for showers and thunderstorms to develop. Also watching a cold front now entering the far western Oklahoma Panhandle where surface convergence ahead of the front is noted in the northwestern Panhandles with some light showers that did develop along the boundary back in the late morning hours. Further aloft and back to the west, a H500 perturbation continues to move SE into northern NM where Cu's are starting to develop across parts of the Sangre de Cristos range. Going further into the afternoon hours, latest hi-res guidance in-conjunction with obs trends indicate storms will likely develop across the northwest Panhandles as the main H500 perturbation will assist to advect a good, but rather narrow corridor of theta-e values north into the north central Panhandles. In- conjunction with a 1.5 PVU wall displacing to the SE just ahead of the main perturbation, this will help to amplify the main trough as it move towards the Panhandles. As a result, an increase of effective shear to values around 30-35 kts across the northwest and north central Panhandles should take place. This will help to develop more organized convection just ahead of the main cold front. In particular, between 21Z and 00Z Sunday will be the time window where the highest chances of SB convection is possible. Mean CAPE values of 1000-1500 J/kg between latest data shows suffice instability for thunderstorms to develop. Although better ingredients for thunderstorms will mainly confined north of the Panhandles, the previously indicated time window will be most ideal for multi-cell and even a chance of some transient supercells to initially develop from an area from Adrian NE towards Eva and moves east throughout the afternoon and early evening hours. Strong to severe storms will be possible. Damaging wind gusts will be the main hazard as DCAPE values approach 2000 J/kg in some locations ahead of the front. Some large hail is also possible, especially if rotating updrafts in transient supercells can get established early on. LCL heights on average will be over 2000 m across all of the Panhandles where deep inverted-V profiles also support damaging wind gusts. Continuing past 02-03Z, further east into the eastern Panhandles, latest log-p profiles shows a prominent cap in place. Thunderstorms will be possible across the eastern Panhandles later this evening. However, unless generated from a progressive outflow boundary and/or cold pool, storms later this evening should remain elevated and remain below severe limits, but will watch trends closely. Storms should diminish and/or exit the Panhandles by 06Z Sunday. Another hot day in store for the Panhandles tomorrow with dry conditions returning. High temperatures will range from the lower 90s to near 100 degrees. Meccariello LONG TERM...Sunday night through Friday An upper ridge will build in over the Panhandles Sunday night through Tuesday. Shortwave trough expected to push across the Panhandles late Tuesday and Tuesday night. Scattered convection possible across the forecast area late Tuesday afternoon through Tuesday night which may linger into Wednesday morning. Perturbations associated with upper trough Wednesday afternoon into Wednesday night will allow for another round of scattered convection across much of the Panhandles. Continued shortwave troughing across the central Plains states into the Panhandles late next week will allow for additional rounds of convection late Thursday into Thursday night and again Friday afternoon into Friday night. Lee surface trough across eastern Colorado and eastern New Mexico Sunday night into Monday will allow for much warmer or hot conditions with downsloping southwesterly winds early this week. Surface low over eastern Colorado Monday night will track southward and approach the Panhandles as a cold front pushes south and east across Kansas and Colorado by Tuesday. Cold front forecast to push into the northern Panhandles Tuesday morning and then become stationary or quasi-stationary across the northwest half of the forecast area by Tuesday evening. Another frontal boundary pushes south and east and approaches the Panhandles late next week. After above normal temps Monday, near normal conditions are expected by late next week. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/7
Hazardous weather outlook, Aug 7, 9:04 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 904 PM CDT Sat Aug 7 2021 OKZ001>003-TXZ001>020-317-081415- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 904 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms remain possible this evening across portions of the combined Oklahoma and Texas Panhandles. A severe storm can't be ruled out in the northeastern Panhandles, with large hail to around the size of quarters and damaging winds of 60 to 70 mph the primary hazards. A Severe Thunderstorm Watch is in effect until 11 PM for the eastern Oklahoma Panhandle and northeastern Texas Panhandle. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms will be possible Tuesday evening through Friday across most of the Oklahoma and Texas Panhandles. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation expected through this evening.
In the hours before
Special weather statement, Aug 7, 8:02 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Amarillo TX
802 PM CDT Sat Aug 7 2021
TXZ002-007-080130-
Sherman TX-Moore TX-
802 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of southeastern Sherman
and northern Moore Counties through 830 PM CDT...
At 802 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Cactus, or 11 miles north of Dumas, moving east at 30
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dumas, Cactus and Sunray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Texas.
&&
LAT...LON 3613 10203 3613 10162 3585 10162 3584 10212
TIME...MOT...LOC 0102Z 273DEG 27KT 3602 10191
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 7, 8:35 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Amarillo TX
835 PM CDT Sat Aug 7 2021
OKZ002-003-080200-
Texas OK-Beaver OK-
835 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northwestern Beaver
and east central Texas Counties through 900 PM CDT...
At 834 PM CDT, Doppler radar was tracking a strong thunderstorm over
Adams, or 21 miles south of Liberal, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail, which the
hail could be accumulating.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Turpin, Floris, Baker and Adams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3687 10055 3661 10104 3677 10120 3700 10088
3700 10067
TIME...MOT...LOC 0134Z 231DEG 36KT 3674 10104
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
LFMSpecial weather statement, Aug 7, 8:57 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Amarillo TX
857 PM CDT Sat Aug 7 2021
OKZ002-003-TXZ003>005-080300-
Texas OK-Beaver OK-Ochiltree TX-Hansford TX-Lipscomb TX-
857 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of Beaver, eastern
Texas, northwestern Lipscomb, northeastern Hansford and northern
Ochiltree Counties through 1000 PM CDT...
At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Feterita to 5 miles south
of Turpin to 5 miles west of Waka. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perryton, Beaver, Hooker, Booker, Tyrone, Forgan, Hardesty, Elmwood,
Adams, Farnsworth, Boyd, Waka, Floris, Bryans Corner, Baker, Mocane,
Turpin and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
&&
LAT...LON 3629 10047 3625 10131 3669 10127 3699 10162
3700 10032
TIME...MOT...LOC 0157Z 245DEG 27KT 3699 10138 3679 10090 3628 10115
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
LFMLocal storm report, Aug 7, 9:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL WAKA 36.28N 101.05W
08/07/2021 E1.00 INCH OCHILTREE TX TRAINED SPOTTER
&&
TLHSpecial weather statement, Aug 7, 9:50 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
950 PM CDT Sat Aug 7 2021
TXZ007-008-013-080345-
Hutchinson TX-Carson TX-Moore TX-
950 PM CDT Sat Aug 7 2021
...A strong thunderstorm will impact portions of northeastern Carson,
Hutchinson and eastern Moore Counties through 1045 PM CDT...
At 950 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sanford, or 16 miles northwest of Borger, moving
east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Borger, Fritch, Stinnett, Skellytown, Sanford, Pringle and Lake
Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3569 10185 3598 10182 3600 10114 3554 10112
TIME...MOT...LOC 0250Z 269DEG 26KT 3581 10164
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
WardSpecial weather statement, Aug 7, 9:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
958 PM CDT Sat Aug 7 2021
OKZ002-003-080330-
Texas OK-Beaver OK-
958 PM CDT Sat Aug 7 2021
...Strong thunderstorms will impact portions of northwestern Beaver
and central Texas Counties through 1030 PM CDT...
At 957 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Hough to 7 miles southwest
of Turpin. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guymon, Hooker, Tyrone, Optima, Hough, Baker, Adams, Boyd and Turpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.
&&
LAT...LON 3671 10177 3664 10078 3699 10085 3692 10180
TIME...MOT...LOC 0257Z 290DEG 13KT 3680 10164 3678 10094
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WardThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 56 min |
| Aug 7, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 44 min |
| Aug 7, 7:31 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 33 min |
| Aug 7, 7:46 PM CDT | Special Weather Statement | AMA | Hansford, Sherman | 29 min |
| Aug 7, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Sherman | 60 min |
| Aug 7, 8:02 PM CDT | Special Weather Statement | AMA | Moore | 28 min |
| Aug 7, 8:57 PM CDT | Special Weather Statement | AMA | Ochiltree | 63 min |
| Aug 7, 9:50 PM CDT | Special Weather Statement | AMA | Hutchinson | 55 min |
| Aug 7, 9:53 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 26 min |
| Aug 7, 10:09 PM CDT | Special Weather Statement | AMA | Lipscomb | 36 min |
| Aug 7, 10:22 PM CDT | Special Weather Statement | AMA | Moore | 38 min |
| Aug 7, 10:42 PM CDT | Special Weather Statement | AMA | Gray | 63 min |
| Aug 7, 10:46 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 59 min |
| Aug 7, 11:24 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson | 36 min |
| Aug 7, 11:42 PM CDT | Special Weather Statement | AMA | Gray | 33 min |
| Aug 8, 12:06 AM CDT | Special Weather Statement | AMA | Carson, Roberts | 24 min |
| Aug 8, 12:29 AM CDT | Special Weather Statement | AMA | Hemphill | 46 min |
| Aug 8, 12:51 AM CDT | Special Weather Statement | AMA | Gray | 24 min |
| Aug 7, 7:14 PM CDT | Special Weather Statement | AMA | Texas | 31 min |
| Aug 7, 8:35 PM CDT | Special Weather Statement | AMA | Beaver | 25 min |
| Aug 7, 9:38 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Aug 7, 11:18 PM CDT | Special Weather Statement | AMA | Beaver | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.